View full discussion thread on HealthBoards.com:
   Topamax Users-Did you break out? (Open to All Other Health Topics board)

27th February 2008
Hi everyone ! I would really like to know if anyone has experienced acne like problems or breaking out while using Topamax. Im not just talking about a little acne on the face...I mean even more severe? Anyone?

I have been taking it for about 3 months (only 100 mg) and I have been breaking out badly. Started on my scalp, now it is covered and very sore. Now my face has a few, and so does my stomach. Seems to be getting worse. But my doctor doesn't seem to think it is the Topamax. That's why I need your input.
Thanks for yours !
27th February 2008
Just wanted to let you know that I have been taking Topamax for 5 mo. now and have been migraine free since Sept. 8th (Praise The Lord!), but I haven't had any breakouts. It sounds to me like you are having an allergic reaction to something you are using either on or around your head and or face. Anything new? Or, it could possibly be an allergic reaction to the Topamax, however, I know a few other people who are taking it as well, and have not experienced any of your symptoms either. I hope this helps. I hope you feel better soon!
Melissa
28th February 2008
I have had tons of problems with Topamax but never actually breaking out. It caused a little itch sometimes but never made any changes in my skin.
29th February 2008
Hopefully your doctor started you on the 25mg and gradually increased to 100mg. I took it for 2years and loved not having migraines but had wierd memory losses, dizziness and speech problems (like you tried to say something but couldn't get it out). I think the major side effect is drastic weight loss but I wasn't over-weight so really didn't have that BENEFIT.

I quit when I completely forgot my best friend's name and changed to Inderal but not having great success. I have a new consult with a neuro and he talked to me on the phone and said what probably happened with the Topamax - I was increased to quickly. I was started on the 50mg straight to 100mg. I may go back to it but will see!

Good luck!
7th March 2008
Just an update. I decided not to take the extra medicine the doctor gave me. I also decided to lower my dosage to 50 mg to see if my breakouts would clear up. Well, they did !! So I am wondering if the stuff is too strong. I think I am going to go back up to 100 gradually again too see if it starts up again. If so, I will know it is definitely the Topamax. Although, I am really scared to do that, because that was AWFUL !!
21st March 2008
I am happy to share the long string of side effects I tried to live with because it did stop my migraines at 100mg/day. However, I lost 14% of my body weight in 12 weeks while eating small meals and drinking 3 cans of Ensure a day, my face broke out, my hair fell out, my period got ridiculously heavy, I developed an irregular heartbeat, blue fingers, and low blood pressure. I drank tons of water and followed my doctor's instructions. I ended up in the cardiac unit with metabolic acidosis in serious respiratory distress. I reported these side effects to my neuro who completely minimized them and made me feel like I was being overly sensitive about the side effects. He did run a basic metabolic panel, which came back normal. The metabolic acidosis was not diagnosed until an arterial blood gas was drawn at the hospital. I came on the drug slowly and had a really hard time the first two weeks. I wish I would have trusted myself and quit then, but my neuro kept telling me things would get better. They did get better around week 6, but now I am wondering what kind of permanent damage Topamax has done to my body. I have been completely off the drug for a week and I feel much better. However, I still have low blood pressure, blue fingers, fatigue, and an irregular heartbeat. I did take vitamins and do my best to keep healthy while on the drug, but it wasn't enough. In the end, I would say it was completely not worth what has happened to my health even though the migraines stopped.
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!